Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 163, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 26, 2008, 12:59 PM CDT for Lincoln County, Missouri; Calhoun County, Illinois. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 12:59 PM CDT (17:59 UTC)
- Expired
- May 28, 2008, 12:42 PM CDT
- In force
- 48 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Calhoun County, IL, Lincoln County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Winfield Lock and Dam 25 (CAGM7).
- Action stage
- 24 ft
- Minor stage
- 26 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05513675, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 26, 6:28 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, May 26, 6:28 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
628 AM CDT MON MAY 26 2008
.DISCUSSION...
/440 AM CDT MON MAY 26 2008/
LOTS GOING ON WX-WISE AND BEHIND THE SCENES...SO WILL BE AS BRIEF
AS I CAN BE. FOCUSED BEST PCPN CHANCES OVER THE SERN HALF OF THE
FA WITH CONVECTIVE LINE MOVING THRU ATTM AND ASSOCIATED STRATIFORM
PCPN BEHIND IT. SOME ADDITIONAL NEW SHRA/TSRA DEVELOPMENT OVER MID
MO VALLEY...SO MUST BE CAREFUL TO NOT TOTALLY ELIMINATE PCPN PROBS
EVEN IN NERN MO THIS MRNG.
DUE TO THE RAIN MOVING THRU MUCH FARTHER SE THRU THE FA AND
EARLIER THAN THOUGHT PREVIOUSLY...NEED TO REFOCUS ITS EFFECTS.
ATMOSPHERE SHOULD HAVE TIME TO REGROUP THIS AFTERNOON WITH BEST
CHANCE FOR REDEVELOPMENT IN THE NRN FA NEAR THE SYNOPTIC CDFNT.
NEW MCS DEVELOPMENT LIKELY AGAIN TONIGHT. TRAINING NATURE OF
STORMS...HI MOISTURE CONTENT OF THE ATMOSPHERE WILL LEAD TO
POTENTIAL FOR HEAVY RAINFALL AGAIN THRU LATE TONIGHT. COMBINED
WITH HEAVY RAINFALL RECEIVED LAST NIGHT...HAVE DECIDED TO ISSUE A
FFA FOR THE ENTIRE FA THRU EARLY TUESDAY MORNING.
FOCUS FOR CONVECTION SHOULD CONTINUE TO SAG A BIT SWD ON TUESDAY
AS SYNOPTIC BOUNDARY EDGES THAT WAY...AND THIS TREND WILL CONTINUE
THRU TUESDAY NIGHT UNTIL IT EXITS THE FAR SRN FA.
MODEL DIFFS IN PLACEMENT OF NRN STREAM SHORTWAVE WILL LEAD TO
DIFFS IN PCPN PROBS...BUT FOR NOW NAM LOOKS LIKE THE OUTLIER AND
HAVE DISCOUNTED...WHICH WILL LEAD TO A DRY MID WEEK.
TES
&&
.AVIATION...
/628 AM CDT MON MAY 26 2008/
FOR THE 12Z TAFS...THUNDERSTORMS HAVE CLEARED KUIN AND KCOU...BUT
SHOULD STILL SEE SOME VCNTY RWS OFF AND ON FOR THE MORNING. AS FOR
KSUS/KSTL...WILL SEE TRWS THROUGH AT LEAST 13Z...THEN SOME
RWS/VCNTY TRW THROUGH 15Z. AFTER THAT NEXT ROUND OF ACTIVITY TO
BEGIN AFFECTING TAF SITES AS COLD FRONT BEGINS TO MOVE INTO
REGION...WITH RWS/VCNTY TS MOVING INTO KUIN AROUND 16Z...AND
AROUND 17Z FOR KCOU...KSUS AND KSTL. MODELS ALL OVER THE PLACE FOR
TIMING OF ACTIVITY...BUT FOR NOW FEEL THAT THIS ROUND WILL TAPER
OFF BETWEEN 22Z AND 00Z...BEFORE ANOTHER ROUND MOVES IN AFTER 07Z
AS NEXT IN SERIES OF MCS/S DEVELOPS AND SLIDES THROUGH. AS FOR
CIGS/VSBYS...WILL VARY BACK AND FORTH BETWEEN VFR AND MVFR.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 26, 4:23 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 423 AM CDT MON MAY 26 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 423 AM CDT MON MAY 26 2008 ...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE. THE PRIMARY THREATS WILL BE LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS OVER 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE DUE TO THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE. COMBINED WITH VERY WET TO SATURATED SOILS FROM THE HEAVY RAINS IN SOME AREAS FROM LAST NIGHT...THIS WILL CREATE A FLASH FLOOD THREAT OVER MUCH OF THE AREA. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON TUESDAY...MAINLY SOUTH OF INTERSTATE 70. STRONG STORMS WILL BE POSSIBLE OVER PARTS OF SOUTHEAST MISSOURI THROUGH TUESDAY AFTERNOON...WITH HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AREAWIDE THROUGH LATE TONIGHT. THE BEST CHANCES FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EVENING HOURS. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER... HEAVY RAINFALL...OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, May 26, 7:09 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
709 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0708 AM FLOOD NASHVILLE 38.35N 89.38W
05/26/2008 WASHINGTON IL LAW ENFORCEMENT
6 TO 7 INCHES OF STANDING WATER ON ROUTE 15 WEST OF
NASHVILLE AND ALSO IN OKAWVILLE
&&
EVENT NUMBER 00182
TESLocal storm report, May 26, 7:31 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL HIGHLAND 38.74N 89.68W
05/25/2008 M0.75 INCH MADISON IL CO-OP OBSERVER
&&
EVENT NUMBER 00183
DYELocal storm report, May 26, 8:46 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD MONTGOMERY CITY 38.98N 91.51W
05/26/2008 MONTGOMERY MO LAW ENFORCEMENT
HIGHWAYS Y AND J REMAINED CLOSED. WATER ON MANY
SECONDARY ROADS.
&&
EVENT NUMBER 00184
BRITTLocal storm report, May 26, 9:00 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0852 AM FLASH FLOOD ST. CHARLES 38.79N 90.52W
05/26/2008 ST. CHARLES MO DEPT OF HIGHWAYS
ROUTE P CLOSED AT PARR ROAD....HIGHWAY H CLOSED HIGHWAY
94 AND ALSO AT C AND B.
&&
EVENT NUMBER 00185
BRITTLocal storm report, May 26, 9:27 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0925 AM FLOOD CARLINVILLE 39.28N 89.88W
05/26/2008 MACOUPIN IL LAW ENFORCEMENT
NUMEROUS ROADS CLOSED INCLUDING HIGWAYS 108 WEST OF
CARLINVILLE AND 16 IN SHIPMAN.
&&
EVENT NUMBER 00186
BRITTLocal storm report, May 26, 9:38 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0935 AM FLOOD VALLEY PARK 38.55N 90.48W
05/26/2008 ST. LOUIS MO LAW ENFORCEMENT
ROUTE 141 AT I 44 FLOODED.
&&
EVENT NUMBER 00187
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 57 min |
| May 25, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 52 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 52 min |
| May 25, 7:41 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Pike, Ralls | 49 min |
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Iron, Reynolds, Washington | 41 min |
| May 25, 8:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 34 min |
| May 25, 8:30 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Reynolds, Washington | 45 min |
| May 25, 8:32 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 40 min |
| May 25, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 64 min |
| May 25, 8:58 PM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 4 hr |
| May 25, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Washington | 42 min |
| May 25, 9:09 PM CDT | Flash Flood Warning | LSX | Saint Charles | 4 hr |
| May 25, 9:09 PM CDT | Tornado Warning | LSX | Warren | 30 min |
| May 25, 9:57 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 48 min |
| May 25, 11:19 PM CDT | River Flood Warning | LSX | Lincoln | 22 hr |
| May 26, 12:59 AM CDT | Areal Flood Warning | LSX | Montgomery, Saint Charles, Warren | 4 hr |
| May 26, 2:31 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Osage | 44 min |
| May 26, 3:03 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 42 min |
| May 26, 5:06 AM CDT | Areal Flood Warning | LSX | Montgomery, Saint Charles, Warren | 20 hr |
| May 26, 5:18 AM CDT | Areal Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| May 26, 12:08 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 34 hr |
| May 26, 12:59 PM CDT | River Flood Warning | LSX | Saint Charles | 9 hr |
| May 26, 5:11 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 52 hr |
| May 25, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Macoupin, Madison, Monroe, Montgomery and 3 more | 46 min |
| May 25, 11:37 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 23 min |
| May 25, 11:58 PM CDT | Flash Flood Warning | LSX | Bond, Clinton | 6 hr |
| May 26, 1:12 AM CDT | Areal Flood Warning | LSX | Greene, Jersey, Macoupin, Madison, Montgomery | 4 hr |
| May 26, 6:02 AM CDT | Areal Flood Advisory | LSX | Bond, Clinton | 4 hr |
| May 26, 6:58 AM CDT | Flash Flood Warning | LSX | Saint Clair | 4 hr |
| May 26, 7:13 AM CDT | Areal Flood Advisory | LSX | Clinton, Fayette, Greene, Macoupin, Marion, Montgomery and 1 more | 37 hr |
| May 26, 11:23 AM CDT | Areal Flood Warning | LSX | Macoupin | 14 hr |
| May 26, 12:59 PM CDT | River Flood Warning | LSX | Randolph | 7 days |
Nearby
River Flood Warnings in Missouri, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.